Ho long to the "eibbie Giebbies" last. And how do people with chornic pain get thorugh life afet the painkiller addiction and recovery? I am on OXY and Vicoden. I just ran out, I didnt manage my doses well and am in withdrawels. i went to the ER but it was a four hour wait. I just came home and started reading here and actualy, it took my mind off the w/d's. I have read stories here of other people taking the same meds. Some in bigger doseages. And just going through pure hell. I pray (which I have been) tht i dont get so bad. How can a persoan keep from getting worse and worse on the pain meds when you are truely in chronic pain? Is it just a pipe dream? Do the drug manufactures have us by the you know what's?
All the best to all to who reads this board afetr I post I hope your addiction is manageable and look to God for relief. Its worked for me so far today. i just ask him to take away these sysmptoms just for noww and put my hands out. it didnt work for awhile so i wne to the ER. Now its working again. No help at the ER, line was too long.
A large % of us have cronic pain issues .Most of us have found that after a 1 to 3 months off of the pain meds are pain has reduced greatly .There are other medications that are non narcotic that take the edge off ,there are many alternative pain treatments available .If you look in the" health pages" there is something call the amnio acid protocol take a look at that it has supplements and vitamins that can help. There is a light at the end of the tunnel.
Avisg is correct about the pain... I too found after the meds were all out of me and some time had passed I can control my pain so much better with just ibuprofen. I do get massages from time to time and that helps. I have bulging discs randomly all the way from my cervical to lumbar spine and a few other pain issues. I am happier not being a slave to a pill and having some pain than letting the pill dictate my life.
So yes...check out the health pages...there is a lot of info in there. Keep posting....ask all you want....there is lots of support here. How much were you taking per day and for how long?
I can totally relate to your situation. I went thru the same **** you are going thru right now. If you truly want to quit get a docters slip or take a weeks vacation from work and tough it out. The first week is pure hell. Drink lots of fluids,and eat lots of fruits and veggies. What helped me the most with the heebie jeebies was my docter prescribed me some clonidine .1mg to help control the restless legs.
If you have any more questions shoot away. We are all here to help you thru this.
Thanks so much for the fast replies. Thanks for the supportive words and ideas. At this time, day two of w/d, I just cant imagine the pain getting better. I lost half my left foot and all my toes due to bacterial meningitis a few years back. The left foot wasn't just cut off and a flap put over the end, they gutted it like a baked potato and rebuilt the stub with muscle from my stomach and skin from my thighs. I find today, i would have been better off with an amputation I think.
The pain in the feet is terrible. I just mismanaged my meds and ran out before i was supposed to due to pain levels. If I do decide to continue pain meds, I am going to have to look at a different dose. But being clean and not on the dope anymore has really peaked my curiosity. I know I cant go on forever taking pain meds. Something has to give eventually, someday. Now do i want to w/d on 20mg Oxycontin x 3 a day or build to 120 mg like I have read about in different forums. I think i saw someone was up to 160mg a day. YIKES. I also have the option of vicodin at times and that's the 7.5 every 8 hours. I can pop those like skittles. The oxy will make me feel burnt and fatigued if I take to much. I'll admit, sometimes I chew a half at a time when the pain is real bad and im not getting relief from the so called time release.
I do realise i have a problem now. But I was so afraid to live with the pain and no relief. Thanks for telling me about your experiences after the w/d's. It gives me hope, I cant tell you what it means to me.
Hi there, what an incredibly painful situation. I too started off due to my chronic pain, with a legal script - though either way we start, we all end up in the same hell, we are all addicts. I have been on oxy(yes, some days got to the 160mg mark if I am completely honest) /T4's/ativan for years...2002 was my accident and that is my biggest fear too...what the hell am I going to do with the pain??? I began abusing the meds though, higher and higher doses...I realize I can't trust myself to take the oxy as prescribed. It become a monthly withdrawal hell...right now on day 4, still suffering. I don't want another repeat performance next month...that and I'd like some of my missing life back again. Today, after hearing from all the wonderful and kind people here I started thinking more and more about the subtle ways it started going down-hill. I didn't hit rock bottom yet, but well on my way. I'm trying to put into perspective how I would rather live...not being able to walk or stand more than a block/few minutes I think may be easier than this CRAZY roller-coaster of addiction/withdrawal/rx filled over and over. One day you WILL have to stop, for whatever reason....OD, Dr changes his mind about your condition, financial reasons...could be many things...but wouldn't you want to stop on your own terms? Take back your own life again? I know I do...just not sure I'll be strong enough to act on my own advice ;) One item I REALLY know I can't give up, and that's the T4's or else I would be bed-ridden. Though I can honestly say, I didn't abuse my script or suffer through withdrawal when I ran out.
Well, Guess what? Here I was whining about going through w/d's not even a week ago. I have had refills on my script and I find myself right back at it. WTF is wrong with me. Im splitting my pills and chewing halves again of oxy. I didn't learn my lesson? I didn't suffer enough? Why, Why! WHY!
I have been given enough as prescribed for a month, but I find myself abusing again and I WILL run out gain, I am already on par for that.
Last week, I went to the ER crying like a baby to come clean and tell the ER staff I was going through withdrawals and come clean I was abusing. but the wait was four hours. I returned home without seeing anyone and found myself in some kinda weird comfort zone and wasn't suffering after the tears. keep in mind, I am a grown man, 49 years old. I suffered that night and even walked around the block at 3:00am cause I couldn't shake the ebiie geebies. The next day, my refill arrived and i was right back at it.
Granted, I am in pain, its legit, but why am I abusing and chasing a feeling I cant find anymore and setting myself up for more w/d pain. I friggen hate the w/d's I HATE THEM! There is nothing worse. I did however take five 20mg oxy and put them in a old pill bottle and write "w/d" across the bottle. So you see, i am setting myself for an attempted taper later on. Like I know I am going to make myself suffer. Why am I doing this to myself. I am an intelligent person, I know better.
Anyone who's been where I have, maybe chime in and give me some advice. I cant say I am ready to quit, because... I am truly in pain without the meds. Is there maybe a better med? What am I missing here?
Thanks for listening to my whine,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.